• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I can't believe it Im actually sleeping so well :eek:. The seroquel is really working great. anyway I just thought that I would share that.l
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
Are you experiencing any other symptoms at all, LostChild? Other than night sweats?

Increased sweating is a known side-effect for Seroquel. However, you should call your doctor and let him/her know about this. If you have any of the following additional symptoms, call immediately:

? Call your doctor immediately or seek medical attention if you experience uncontrollable movements of the mouth, tongue, cheeks, jaw, arms, or legs.
? Call your doctor immediately or seek medical attention if you experience fever, sweating, severe muscle stiffness (rigidity), confusion, fast or irregular heart beats. These could be symptoms of a potentially fatal side effect called Neuroleptic Malignant Syndrome (NMS).
? Use caution when driving, operating machinery, or performing other hazardous activities. Seroquel may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities.
? Dizziness may be more likely to occur when you rise from a sitting or lying position. Rise slowly to prevent dizziness and a possible fall.
? Avoid alcohol during treatment with Seroquel. Alcohol may increase drowsiness and dizziness caused by Seroquel.
? Use caution in hot weather and during exercise to avoid becoming overheated during treatment. It is easy to become dangerously dehydrated while taking Seroquel.
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
Im pretty good about drinking allot of water. No pop. NOt only the night do I sweat but during the day I have to change into a tank top and pull my hair up because Im so drenched. this is the only side effect I have
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
It's probably nothing to worry about, LostChild. Just make sure your doctor is aware of it.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
dr.B i am on seroquel at night, but since i came home i've been trying to sleep without taking it and find it almost impossible.. does this mean my system is hooked on seroquel? i'm supposed to take 2 (2x25, 50mgs?) tonight i'm only gonna take one and see what happens. but i worry cause i have to take the other meds at bedtime as well, maybe these are keeping me awake (as well as the merrygoround in my head).
thanks, any thoughts will be appreciated.

nsa

p.s: the only side effect i have, is the dizziness if i rise too fast, so i have learned (thehard way) to get up slowly.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
Why are you trying not to take it? Is it the dizziness you mention?
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
i don't want to be taking any meds, but with the other ones, i know have to have them, for now. with sleeping tabs, well i just don't want to be taking them. taking the one did work after a good while last night. not sure what to do about it, looks like i have to take it for another while tho, maybe every second night might do until i can sleep without them.
the question was, is my system hooked on them??? like are they addictive.??

thanks
nsa
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
I don't believe Seroquel is addictive. However, it's also not JUST for sleeping - indeed, it's not a sleeping medication at all per se but is generally presccribed for other reasons, including anxiety, bipolar discorder, and to augment the effectiveness of medications like SSRIs.

I am assuming that your doctors know you are taking Seroquel and will have factored this in to the doses of other medications they've prescribed. If you discontinue the Seroquel, you may need to increase or change some of the other medications.

Please discuss this with your doctors BEFORE trying to make any changes. Until then, continue to take the dose as prescribed.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
well only the psych who prescribed it, so i guess they have factored it in.. Man i'm just trying to figure out (this min that is) have figured out i think, ALL the meds i'm on are for anxiety and mood disorders. Bloody hell never realised i was that bad, except for the suicidal thoughts..

okay Dr. B. i hear what u are saying. i'll go back to taking the prescribed dose for now..

i'm not a happy camper tho, reading what u have wrote about the seroquel, they told me it was for sleep.
thanks for the info.

nsa
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
It may well have been prescribed for sleep, NSA. I'm not suggesting they lied to you. But assuming the doctors knew about it, they would have factored that medication in when making decisions about the other medications and their dosages.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
I know you are not suggesting that David,
I am, if anything they lied by omission, at least they could have said "we also use this for Whatever" like u did above. i have to say i'm angry now and feel very justified in going back to my original psych, at least any meds he mentioned, he explained what they were for. only thing is he won't be around till the 20th.

sorry this was someone else thread. i'll leave it here.

thanks again david.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
if anything they lied by omission, at least they could have said "we also use this for Whatever"

I don't disagree with that. I wish that some doctors would take less a "here, take this and don't ask any questions because I'm a god and I'm too busy" approach and more a collaborative approach. Psychiatry in particular complains a lot about the issue of medication compliance. I see a good part of my job as helping people understand what medications can and cannot do and why or when it's a good idea to be taking them. I'm often surprised when I see clients at how little their doctors have told them about their medication. It baffles me. It's not like it's a secret - and I think it's far better that they get good information from the doctor than sometimes dubious information from the internet.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
i hate to bring this up again but i seem to have developed another problem with sleeping and that is sleeping way too much, i'm tired all the time now.. i know we are experiencing a heatwave over here and so i have been taking plenty of drinks as advised above, thank you.:) but i even cut down the seroquel to one a night, with docs permission, i might add. i even left it out altogether the other night and still i'm really really tired all the time.

now i know when i have to go do someting i can do it, even driving is not affected if i'm ony going to work. won't try any thing longer than that distance however.
question... what in blazes name is going on with me.
i have even cut my night time on here, i have tried to rule out everything that i can and still it persists.

any ideas anyone???

nsa
 

sister-ray

Member
Joined
Oct 9, 2005
Messages
2,017
Points
36
Hi Nsa,

I wish I could help more, i know with the weather here I havent been sleeping, and have felt really drowsy in the day, had to have a sleep at odd times, i dont take any medication now, the only time I have anything like you are describing is when I have been really stressed and anxious for a while, all of a sudden I will get a week of tiredness, early nights, later mornings, tired in the day, its like all the stress and aniexty has tired my system out and I feel exhausted and even doing a little thing say like vacumming tireds me out, have you been really stressed out lately? Could it be womens things, I get drowsy before my periods,, maybe the heat, wish I could help more,

thinking of you,,
TTE
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
Hi TTE: thanks for the ideas, and sorry you seem to be experiencing much the same thig as I. I don't feel stressed out tho and i can do most thing that i wnat to. but the very min i stop doing anything, and sit down, i feellike sleeping, in fact if i don't move for approx5 mins then i am gone to god as they say over here. andno it's not periods, haven't had those for months now.. lol maybe i just should put it down to the heeat.

thanks TTE:

nsa
 

sister-ray

Member
Joined
Oct 9, 2005
Messages
2,017
Points
36
Hi nsa,,

have you been eating anything that may be causing it? I sometimes eat too much cake and biscuites eating stuff like that can make you feel sleepy too,, just another thought!!! :) TTE
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
TTE: now that you mention it, i have had a very sweet tooth lately.. never had it before.. so i do eat things, mainly chocolate a fair bit. hmm.. maybe i will cut it out for a while a see if that help at all.
I would never have thought of that. thanks

thank you. :)

nsa
 

Top Bottom